Diane 2009-09-15 21:06:07
14? Eeek. I noticed with my previous pdoc that I was becoming more
mentally tolerant of meds. Not physical tolerance, I mean that I was more
willing to depend totally on meds for my treatment. I expressed concern
about becoming dependent on klonapin, but he brushed it off. I got manic,
he added seroquel to my cocktail. Actually, that turned out well, because
it makes me sleep, which means I don’t have to take as much klonapin, but if
I take as much as he wanted me to, I’m a zombie. Every time I had a
problem, he wanted me to take more lamictal, but I couldn’t because I was
maxed out and got a headache that wouldn’t go away. He even got angry at me
for refusing to “cooperate” in taking more meds. That’s when I asked for a
new doctor. I’m one of the most cooperative patients you could imagine – I
listen to every instruction, take every pill, make every appointment.
Anyone who thinks I’m not cooperating just because I’m not willing to keep
taking more of a drug that isn’t working – and gives me headaches – is not
focusing on my best interests.
I was really nervous about the new pdoc, because he is concerned about
overuse of klonapin, but it turns out that he isn’t interested in cutting me
off, just getting it under control. I’m supposed to use is occasionally to
deal with acute anxiety attacks, not nightly to sleep. I agree completely
with that idea and proactively worked out a schedule to reduce my usage of
this drug (you can’t go ct off of klonapin, even if you only take .5
mg/day). Right now I’m alternating between 1/4 of a .5 mg tablet and 1/2 of
a .5 mg table each night. Next week it’s down to 1/4 a night, and then
every other night, and then… nothing. So far I’m sleeping better than I
used to, for the most part.
Christopher 2009-09-15 21:07:13
I am now on 1800 of this c*** — and it sends me into a zombie like state by
3 pm every day — but I am also on Lamictal – so I am not what is
controlling my life.
Colleen 2009-09-15 21:08:02
I think that is an unusually high dose. Recommended is 6-900. Combined with
Lamictal, you have a double whammy of meds. I think those doses would make
anyone a zombie.
Christopher 2009-09-15 21:08:05
Colleen, thanks for the post — I have also had a cough / cold — that
turned into bronchitis (for two weeks now) — and my mdoc said today that it
is the Trileptal — a little research shows this as a side affect – wow.
FYI — I found a coupon for free Trileptal from the manufacture:
Colleen 2009-09-15 21:08:20
I think there’s a blood pressure med that can cause that problem also. It
may not be the right med for you. I got the dreaded Lamictal rash (skin
started to peel off my hands–ewwww!) but I still see others having great
success with it. It worked for me but I couldn’t take it. I have a
tendency towoards paradoxical reactions and allergies to meds. Makes
finding the right one gold for me. I love Trileptal. Of course, I only
take 450mg. daily. I have a NP that is of the school that “less is more.”
Christopher 2009-09-15 21:09:01
My pdoc has taken me down to 900 mg at night and 300 in the am — but
disagrees with my mdoc on the coughing as being a result of the trileptal.
I will see — thanks for the info.
Colleen 2009-09-15 21:09:08
I looked up the prescribing info on Trileptal. Coughing is an uncommon side
effect but is reported. It seems to be dose related. 2400mgs. is the
recommended dosage for seizure control. Mood control usually requires
smaller doses of the med. I think I have no problems with it because I keep
myself on a fairly moderate dose. (450mgs.) I am also hypersensitive to
meds and a little goes a long way with me. What I like is I had no weight
gain with it. After packing 45 Zyprexa pounds it was nice to be able to
take all that weight off again.
Xar richovic 2009-09-15 21:09:22
I have been on it for a while (since december 2003) and It took a few
weeks to adjust to but then I was fine.
It is great (with a Seroquel nitecap).
S***, its better than street drugs for me, cools me right out.
So I get blurred vision once in a while though but it is otherwise great.
“Let me have men about me that are fat, Sleek-headed men, and such as
sleep o’ nights: Yond Cassius has a lean and hungry look; He thinks too
much: such men are dangerous.”
-Julius Caesar. Act i. Sc. 2